Alert archive / California / Wind Advisories in 2020
Wind Advisory 16, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 24, 2020, 8:13 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2020, 8:13 PM PST (04:13 UTC)
- Expired
- Feb 25, 2020, 2:41 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
876 WWUS76 KLOX 250413 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 813 PM PST Mon Feb 24 2020 CAZ039-052-251100- /O.NEW.KLOX.WI.Y.0016.200225T0413Z-200225T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 813 PM PST Mon Feb 24 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Areas of north to northeast winds 15 to 30 mph with gusts up to 45 mph, except isolated gusts to around 50 mph in the foothills near Montecito. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ046-054-251215- /O.CON.KLOX.WI.Y.0015.200225T1200Z-200226T2300Z/ Santa Monica Mountains Recreational Area- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 813 PM PST Mon Feb 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 3 PM PST WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Los Angeles County Mountains including the Santa Monica Range. * WHEN...From 4 AM Tuesday to 3 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ044-045-088-547-251215- /O.CON.KLOX.WI.Y.0015.200225T1200Z-200226T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 813 PM PST Mon Feb 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 3 PM PST WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Ventura and Los Angeles County Valleys except the San Gabriel Valley. * WHEN...From 4 AM Tuesday to 3 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...In the San Fernando Valley the strongest winds will be in the western and northern portion of the valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ040-251215- /O.CON.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 813 PM PST Mon Feb 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 3 PM PST WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Ventura County Coast. * WHEN...From 7 AM Tuesday to 3 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ041-251215- /O.CON.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 813 PM PST Mon Feb 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 3 PM PST WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Los Angeles County coast from Malibu to the Hollywood Hills. * WHEN...From 7 AM Tuesday to 3 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg
1 follow-up statement
503 WWUS76 KLOX 251041 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 241 AM PST Tue Feb 25 2020 CAZ039-052-251145- /O.CAN.KLOX.WI.Y.0016.000000T0000Z-200225T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 241 AM PST Tue Feb 25 2020 ...WIND ADVISORY IS CANCELLED... There will continue to be local north to northeast wind gusts to around 40 mph in and around the Hills of Montecito through early this morning, otherwise, winds have diminished well below wind advisory level thresholds. $$ CAZ046-054-260000- /O.EXT.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/ Santa Monica Mountains Recreational Area- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 241 AM PST Tue Feb 25 2020 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts between 45 and 50 mph. Strongest in the mornings. * WHERE...Los Angeles County Mountains including the Santa Monica Range. * WHEN...From 7 AM this morning to 3 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ044-045-088-547-260000- /O.EXT.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 241 AM PST Tue Feb 25 2020 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 45 mph expected. Strongest in the mornings. Winds will diminish some in the afternoon and early evening hours, then restrengthen once again after midnight. * WHERE...Ventura County Valleys as well as the San Fernando and Santa Clarita Valleys. * WHEN...From 7 AM this morning to 3 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...In the San Fernando Valley the strongest winds will be in the western and northern portion of the valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ040-260000- /O.CON.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 241 AM PST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts between 35 and 40 mph expected. * WHERE...Ventura County Coast. * WHEN...From 7 AM this morning to 3 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will diminish some in the afternoon and evening hours then strengthen once again after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ041-260000- /O.CON.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 241 AM PST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Los Angeles County coast from Malibu to the Hollywood Hills. * WHEN...From 7 AM this morning to 3 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CK/ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:49 PM PST, 4 hours 24 minutes earlier.
Area forecast discussion, Feb 24, 3:49 PM PST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
349 PM PST Mon Feb 24 2020
.SYNOPSIS...24/807 AM.
High pressure over the area will produce mostly clear skies and
warmer weather for the week. Afternoon high temperatures will get
into the 80s in many places by Thursday. Conditions will be dry
and locally breezy. There is a slight chance of showers returning by
next Sunday.
&&
.SHORT TERM (TDY-THU)...24/152 PM.
Main weather story this week is the much above normal temperatures
that will peak Thursday at near record levels. High pressure aloft
and moderate offshore gradients (5-7mb offshore) are the primary
factors influencing our weather this week. Looks like there is
just enough upper support to generate low end advisory level winds
across much of LA/Ventura Counties Tuesday and Wednesday. Winds
will be strongest in the usual highway 14/126 corridors from
around Acton through the Simi and Conejo Valleys. Winds expected
to reach the coast as well from Ventura through Malibu. Wednesday
will likely be the windiest day as there's a little cold advection
to help drive stronger winds to the surface.
Temps will be warming up quite a bit Tuesday. On Wednesday the
cold advection will cut into temps a few degrees but it will still
be well above normal. Then Thursday winds will be lighter and
temps should reach their peak for the week with some warmer inland
areas in the mid 80s. Current forecast highs are all below records
but some are very close.
.LONG TERM (FRI-MON)...24/202 PM.
Another warm day Friday, though onshore trends and increasing high
clouds will lower temps at least a few degrees from Thursday.
Much cooler over the weekend as the ridge breaks down and a trough
approaches from the northwest. Models still at odds regarding how
much, if any, over-water trajectory this system will have prior to
its California arrival but at the very least we're looking at a
much cooler pattern through early next week. The GFS and its
ensembles are definitely favoring a wetter system while the ECMWF
is tracking this much more inland. In both cases the models are
favoring higher rain chances east and south of LA County which is
typical for systems that approach from the north. This could end
up being very similar to the last system where some areas saw
decent precip and even some thunderstorms while others saw little
to no precip. So for now, given the pattern this winter am going
with the more conservative blend solution with only 20-30 pops on
Sunday.
&&
.AVIATION...24/2347Z.
At 2340Z, there was a marine layer depth of 1300 feet, but not
enough moisture for marine clouds. The inversion top was at 2500
ft with a temperature of 17C.
Moderate-to-high confidence in the current forecast. VFR
conditions are expected through the period. Offshore flow will
strengthen on Tuesday.
KLAX...High confidence in the 00z TAF. VFR conditions are
expected through the period.
KBUR...High confidence in the 00z TAF. VFR conditions are
expected through the period.
&&
.MARINE...24/100 PM.
For the Outer Waters, moderate-to-high confidence in the current
forecast. Small Craft Advisory (SCA) level NW winds will likely
continue through tonight. There is a 50 percent chance of SCA
level gusts at times around Point Conception Tuesday. Winds should
diminish and seas should subside below SCA levels Wednesday and
Thursday. There is a 30-40 percent chance of SCA level conditions
developing on Friday or Friday night.
For the nearshore waters north of Point Sal, moderate-to-high
confidence in the current forecast. There is a 60 percent chance
of SCA level winds at times this afternoon and evening. Otherwise,
winds and seas are forecast to remain below SCA levels through
Thursday. There is a 30 percent chance of SCA level conditions
developing on Friday or Friday night.
For the Inner Waters south of Point Conception, moderate
confidence in the current forecast. Winds and seas should remain
below SCA levels through tonight, except for a 30 percent chance
of SCA level across the Santa Barbara Channel this evening. There
is a 50 percent chance of SCA level NE wind gusts at times
nearshore from Point Mugu to Santa Monica late tonight and Tuesday
morning, reducing to 30 percent Tuesday night and Wednesday
morning. Winds and seas should remain below SCA levels Wednesday
night through Friday.
&&
.BEACHES...24/100 PM.
A large northwest swell has moved into the coastal waters with
the potential to bring surf up to or just over 10 feet, so a high
surf advisory remains in effect through Tuesday morning.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 AM PST Tuesday for zones
34-35. (See LAXCFWLOX).
Wind Advisory in effect from 7 AM Tuesday to 3 PM PST
Wednesday for zones 40-41. (See LAXNPWLOX).
Wind Advisory in effect from 4 AM Tuesday to 3 PM PST
Wednesday for zones 44>46-54-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST this evening
for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Tuesday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Locally gusty northeast winds are possible Thursday, mainly in
LA/Ventura Counties, bringing dry conditions and temperatures well
above seasonal normals.
&&
PUBLIC...MW
AVIATION...Gomberg
MARINE...Sweet
BEACHES...Sweet
SYNOPSIS...jld
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:01 AM PST | Small Craft Advisory | LOX | 12 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.